Since being diagnosed with Lupus and taking the normal meds, particularly Plaquenil and Prednisone (over about
6 years), I gained about
45 pounds. Part of that is due to less exercise, part due to having no appetite thus feeling like anything I can get down is ok.
Well, now I've been exercising at almost my pre-Lupus rate (ran a marathon a year before), eating a more moderate diet (clean protein, vegs & fruits), and am no longer taking that weight & bloat causing Prednisone (off Pred almost 2 yrs now). So I've lost about
10 pounds, but no more.
My question: Do you feel like you've gained weight on Plaquenil
(ie without Prednisone)? The Plaquenil drug side effects list weight loss, but some people have reported weight gain instead. What's happened with you?
My rheumy wants me to come down and then off my Plaquenil, but I've been resisting simply because I'm afraid to. My Lupus has been really quiet for about
2 yrs, and I'm afraid to change anything. But, if y'all think Plaquenil is part of the lack of weight loss, I'm willing to experiment. This extra weight is so uncomfortable!!!
Lynnwood, Lupus & Sjogren's ModeratorDIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde